PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Structurable equivalence relations

Volume 242 / 2018

Ruiyuan Chen, Alexander S. Kechris Fundamenta Mathematicae 242 (2018), 109-185 MSC: Primary 03E15. DOI: 10.4064/fm428-7-2017 Published online: 1 March 2018

Abstract

For a class $\mathcal K$ of countable relational structures, a countable Borel equivalence relation $E$ is said to be $\mathcal K$-structurable if there is a Borel way to put a structure in $\mathcal K$ on each $E$-equivalence class. We study in this paper the global structure of the classes of $\mathcal K$-structurable equivalence relations for various $\mathcal K$. We show that $\mathcal K$-structurability interacts well with several kinds of Borel homomorphisms and reductions commonly used in the classification of countable Borel equivalence relations. We consider the poset of classes of $\mathcal K$-structurable equivalence relations for various $\mathcal K$, under inclusion, and show that it is a distributive lattice; this implies that the Borel reducibility preordering among countable Borel equivalence relations contains a large sublattice. Finally, we consider the effect on $\mathcal K$-structurability of various model-theoretic properties of $\mathcal K$. In particular, we characterize the $\mathcal K$ such that every $\mathcal K$-structurable equivalence relation is smooth, answering a question of Marks.

Authors

  • Ruiyuan ChenDepartment of Mathematics
    California Institute of Technology
    Pasadena, CA 91125, U.S.A.
    e-mail
  • Alexander S. KechrisDepartment of Mathematics
    California Institute of Technology
    Pasadena, CA 91125, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image